Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 131, NWS La Crosse, WI

June 16, 2017Clark County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 16, 2017, 7:22 PM CDT for Clark County, Wisconsin. It was in force for 68 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2017, 7:22 PM CDT (00:22 UTC)
Expired
Jun 16, 2017, 8:30 PM CDT
In force
68 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
2.75 in
Wind
50.0 mph

County Clark County, WI

The radar

The La Crosse radar (KARX), 100 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 7:25 PM CDTTSTM WND DMG5 Nnw Humbird, WITREE BLOWN DOWN NEAR US HIGHWAY 10 AND COUNTY I.
Jun 16, 7:48 PM CDTHAIL 1Willard, WIHAIL RANGING FROM THE SIZE OF PEA TO QUARTERS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2017-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2017-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1586 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

886 
WUUS53 KARX 170022
SVRARX
WIC019-170130-
/O.NEW.KARX.SV.W.0131.170617T0022Z-170617T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
722 PM CDT FRI JUN 16 2017

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  Central Clark County in central Wisconsin...

* Until 830 PM CDT

* At 721 PM CDT, a severe thunderstorm was located over Price, or 19
  miles northeast of Whitehall, moving northeast at 30 mph.

  This is a very dangerous storm. 

  HAZARD...Baseball size hail. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be severely injured. 
           Expect shattered windows, extensive damage to roofs, 
           siding, and vehicles. 

* This severe thunderstorm will be near...
  Humbird around 730 PM CDT. 
  Neillsville around 755 PM CDT. 
  Greenwood around 810 PM CDT. 
  Loyal around 815 PM CDT. 
  Abbotsford around 830 PM CDT. 

Other locations impacted by this severe thunderstorm include Colby,
Willard, Granton, Unity and Highway 73 And 98.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4462 9032 4448 9080 4451 9080 4451 9092
      4471 9092 4496 9032
TIME...MOT...LOC 0021Z 241DEG 28KT 4457 9103 

HAIL...2.75IN
WIND...<50MPH
 
$$

JSB
8 follow-up statements
940 
WWUS53 KARX 170038
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
738 PM CDT FRI JUN 16 2017

WIC019-170130-
/O.CON.KARX.SV.W.0131.000000T0000Z-170617T0130Z/
Clark WI-
738 PM CDT FRI JUN 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL CLARK COUNTY...

At 737 PM CDT, a severe thunderstorm was located near Fairchild, or
14 miles west of Neillsville, moving northeast at 30 mph.

HAZARD...Ping pong ball size hail. 

SOURCE...Trained weather spotters. 

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles. 

This severe storm will be near...
  Neillsville around 755 PM CDT. 
  Greenwood around 810 PM CDT. 
  Loyal around 815 PM CDT. 
  Abbotsford around 830 PM CDT. 

Other locations impacted by this severe thunderstorm include Colby,
Willard, Granton, Unity and Highway 73 And 98.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4462 9032 4448 9080 4451 9080 4451 9092
      4471 9092 4496 9032
TIME...MOT...LOC 0037Z 241DEG 28KT 4463 9087 

HAIL...1.50IN
WIND...<50MPH
 
$$

JSB
572 
WWUS53 KARX 170043
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
743 PM CDT FRI JUN 16 2017

WIC019-170130-
/O.CON.KARX.SV.W.0131.000000T0000Z-170617T0130Z/
Clark WI-
743 PM CDT FRI JUN 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL CLARK COUNTY...

At 743 PM CDT, a severe thunderstorm was located 8 miles northeast of
Fairchild, or 12 miles northwest of Neillsville, moving northeast at
30 mph.

HAZARD...Half dollar size hail. 

SOURCE...Trained weather spotters. 

IMPACT...Damage to vehicles is expected. 

This severe storm will be near...
  Neillsville around 755 PM CDT. 
  Greenwood around 805 PM CDT. 
  Loyal around 815 PM CDT. 
  Abbotsford around 830 PM CDT. 

Other locations impacted by this severe thunderstorm include Colby,
Willard, Granton, Unity and Highway 73 And 98.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4462 9032 4448 9080 4451 9080 4451 9092
      4471 9092 4496 9032
TIME...MOT...LOC 0043Z 241DEG 28KT 4465 9081 

HAIL...1.25IN
WIND...<50MPH
 
$$

JSB
814 
WWUS53 KARX 170049
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
749 PM CDT FRI JUN 16 2017

WIC019-170130-
/O.CON.KARX.SV.W.0131.000000T0000Z-170617T0130Z/
Clark WI-
749 PM CDT FRI JUN 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL CLARK COUNTY...

At 749 PM CDT, a severe thunderstorm was located 9 miles southwest of
Greenwood, or 11 miles northwest of Neillsville, moving northeast at
30 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

This severe storm will be near...
  Neillsville around 755 PM CDT. 
  Greenwood around 805 PM CDT. 
  Loyal around 815 PM CDT. 
  Abbotsford around 830 PM CDT. 

Other locations impacted by this severe thunderstorm include Colby,
Willard, Granton, Unity and Highway 73 And 98.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4462 9032 4448 9080 4451 9080 4451 9092
      4471 9092 4496 9032
TIME...MOT...LOC 0049Z 241DEG 28KT 4468 9075 

HAIL...1.00IN
WIND...<50MPH
 
$$

JSB
725 
WWUS53 KARX 170057
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
757 PM CDT FRI JUN 16 2017

WIC019-170130-
/O.CON.KARX.SV.W.0131.000000T0000Z-170617T0130Z/
Clark WI-
757 PM CDT FRI JUN 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL CLARK COUNTY...

At 757 PM CDT, a severe thunderstorm was located near Greenwood, or
10 miles northwest of Neillsville, moving northeast at 30 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

This severe storm will be near...
  Greenwood around 805 PM CDT. 
  Loyal around 815 PM CDT. 
  Abbotsford around 830 PM CDT. 

Other locations impacted by this severe thunderstorm include Colby,
Willard, Granton, Unity and Highway 73 And 98.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4462 9032 4448 9080 4451 9080 4451 9092
      4471 9092 4496 9032
TIME...MOT...LOC 0057Z 241DEG 28KT 4471 9068 

HAIL...1.00IN
WIND...<50MPH
 
$$

JSB
748 
WWUS53 KARX 170101
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
801 PM CDT FRI JUN 16 2017

WIC019-170130-
/O.CON.KARX.SV.W.0131.000000T0000Z-170617T0130Z/
Clark WI-
801 PM CDT FRI JUN 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EASTERN CLARK COUNTY...

At 801 PM CDT, a severe thunderstorm was located near Greenwood, or
11 miles north of Neillsville, moving northeast at 30 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

This severe storm will be near...
  Greenwood around 805 PM CDT. 
  Loyal around 815 PM CDT. 
  Abbotsford around 830 PM CDT. 

Other locations impacted by this severe thunderstorm include Colby,
Willard, Granton, Unity and Highway 73 And 98.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4452 9066 4478 9076 4496 9032 4462 9032
TIME...MOT...LOC 0101Z 241DEG 28KT 4472 9064 

HAIL...1.00IN
WIND...<50MPH
 
$$

JSB
531 
WWUS53 KARX 170112
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
812 PM CDT FRI JUN 16 2017

WIC019-170130-
/O.CON.KARX.SV.W.0131.000000T0000Z-170617T0130Z/
Clark WI-
812 PM CDT FRI JUN 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EASTERN CLARK COUNTY...

At 810 PM CDT, a severe thunderstorm was located over Loyal, or 14
miles north of Neillsville, moving northeast at 30 mph.

HAZARD...Quarter size hail. 

SOURCE...Law enforcement. At 748 PM, the Clark County Sheriff 
         reported quarter size hail in Willard. 

IMPACT...Damage to vehicles is expected. 

This severe storm will be near...
  Abbotsford around 830 PM CDT. 

Other locations impacted by this severe thunderstorm include Colby,
Granton, Unity, Highway 73 And 98 and Atwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4455 9057 4483 9063 4496 9032 4462 9032
TIME...MOT...LOC 0110Z 241DEG 26KT 4476 9053 

HAIL...1.00IN
WIND...<50MPH
 
$$

JSB
569 
WWUS53 KARX 170120
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
820 PM CDT FRI JUN 16 2017

WIC019-170130-
/O.CON.KARX.SV.W.0131.000000T0000Z-170617T0130Z/
Clark WI-
820 PM CDT FRI JUN 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EAST CENTRAL CLARK COUNTY...

At 819 PM CDT, a severe thunderstorm was located near Loyal, or 17
miles northeast of Neillsville, moving northeast at 30 mph.

HAZARD...Quarter size hail. 

SOURCE...Law enforcement. At 748 PM, the Clark County Sheriff 
         reported quarter size hail in Willard. 

IMPACT...Damage to vehicles is expected. 

This severe storm will be near...
  Abbotsford around 830 PM CDT. 

Other locations impacted by this severe thunderstorm include Colby,
Unity, County K And Capital Road, Veefkind and Riplinger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4467 9051 4484 9054 4496 9032 4467 9032
TIME...MOT...LOC 0119Z 241DEG 26KT 4479 9045 

HAIL...1.00IN
WIND...<50MPH
 
$$

JSB
805 
WWUS53 KARX 170128
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
828 PM CDT FRI JUN 16 2017

WIC019-170137-
/O.EXP.KARX.SV.W.0131.000000T0000Z-170617T0130Z/
Clark WI-
828 PM CDT FRI JUN 16 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLARK COUNTY WILL
EXPIRE AT 830 PM CDT...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.  However small 
hail and gusty winds are still possible with this thunderstorm.

LAT...LON 4467 9051 4484 9054 4496 9032 4467 9032
TIME...MOT...LOC 0127Z 241DEG 28KT 4481 9039 

$$

JSB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:50 PM CDT, 32 minutes earlier.

Area forecast discussion, Jun 16, 6:50 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
650 PM CDT Fri Jun 16 2017

.SHORT TERM...(This evening through Saturday)
Issued at 235 PM CDT Fri Jun 16 2017

At 2 PM, a short wave trough moving through northwest Wisconsin
was producing scattered showers and storms across central and
northern Wisconsin. This system will move east across northern
Wisconsin and be located in western Upper Michigan by this
evening. As this occurs, a dry line will settle south toward the
Interstate 90 corridor. Dew points will be in the mid and upper
50s north of the dry line and in the lower and mid 60s south of
it.

As temperatures climb into the lower to mid 80s this afternoon,
the 0-1 km mean layer CAPES will climb into the 1500 to 2500 J/kg
range south of the Interstate 94. This CAPE will be building ahead
of an approaching short wave trough (currently located over
western Minnesota). The CAM models are in good agreement
thunderstorms will develop across east-central and south-central
Minnesota between 16.19z and 16.21z. The latest RAP suggest that
there will be sufficient deep shear that they will quickly develop
into supercell thunderstorms and then as their cold pools
coalesce the 0-3 km shear would favor a line of storms to move
through east and southeast through the area. The main severe
weather threat with these storms will be large hail and wind
through 16.23z, and then evolve into primarily a wind threat which
would last through 17.03z. While there is a severe weather threat
across the entire area, the greatest chance looks to be along and
south of the Interstate 90 corridor where the instability will be
the greatest.

For Saturday afternoon and night, a stronger short wave and
surface cold front will be moving through the region. Like the
past couple of days, the best instability will be well south of
our forecast area. However, there will still be 1000 to
2500 J/kg 0-1 km mean layer CAPE from northeast Iowa into
southwest and central Wisconsin. There may be sufficient deep
shear for a few supercell storms to develop. Both the HRRR and ARW
suggest this possibility. Meanwhile the NMM would suggest that
these storms would develop across east-central Iowa, northern
Illinois, and southeast Wisconsin. If this does occur, the primary
severe weather threats would be large hail and damaging winds.
There was a slight shift southward in the latest SPC Day 2
Outlook and this seems realistic.

.LONG TERM...(Sunday through Friday)
Issued at 235 PM CDT Fri Jun 16 2017

In the wake of this system, a much cooler air mass will move into
the region. 850 mb temperatures will fall into the 7 to 9C range
by Sunday afternoon and remain there for much of Monday. As a
result, high temperatures will only range from the upper 60s to
mid 70s. With 950 to 800 mb lapse rates over 8 C/km and 0-1 km
mean layer CAPES up to 1000 J/kg, scattered diurnally driven
afternoon and evening showers and thunderstorms will be possible
across much of the Upper Mississippi River Valley.

On Wednesday and Wednesday night, another short wave trough will
move through the region. While the GFS and ECMWF are still
differing on the amount of instability ahead of this system,
there looks to be sufficient shear for the potential of supercell
development. This system will have to watched over the next
several days.

From Thursday into Friday, the models hint at additional short
wave troughs moving along the US/Canadian border, but there has
been little consistency in the timing of these system. Due to
this, there is a broad brush of showers and thunderstorms chances
during this time period.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 650 PM CDT Fri Jun 16 2017

Thunderstorms will continue at the TAF sites through early
evening. Expect large hail and wind gusts of 40 to 60 kts possible
in any severe storms. Also, anticipate IFR conditions in any
steadier rains or storms. The strongest storms will push east of
the TAF sites by late evening.

&&

.CLIMATE...
Issued at 235 PM CDT Fri Jun 16 2017

The first half of June was the warmest at both La Crosse WI and
Rochester MN.

Through the first half of June, the average temperature at
La Crosse Regional Airport was 75.3 degrees. This was 8.3 degrees
warmer than the 1981-2010 average and the warmest first half of
the June. The previous record was 73.3 degrees in 2005. Records
date back to 1873.

Meanwhile during this same time period, the average temperature
at Rochester International Airport was 72.5 degrees. This was 7.1
degrees warmer than the 1981-2010 average and the warmest first
half of the June. The previous record was 71.1 degrees in 1956.
Records date back to 1886.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...Boyne
LONG TERM...Boyne
AVIATION...Wetenkamp
CLIMATE...Boyne
Hazardous weather outlook, Jun 16, 12:20 PM CDT, 7 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
1220 PM CDT Fri Jun 16 2017

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-171730-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
1220 PM CDT Fri Jun 16 2017

This Hazardous Weather Outlook is for portions of southeast
Minnesota, northeast Iowa, and southwest into central Wisconsin.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are looking more likely across the entire area in
the 4-10 pm window. Severe storms are likely as well, especially
near and south of Interstate 90. An area of thunderstorms is
expected to develop in the late afternoon, near or east of
Interstate 35, and shift east through 10 pm. Isolated storms may
also form east of that area.

Large hail and damaging winds are the main threats. Southwestern
Wisconsin and northeast Iowa seem to have a higher chance of more
widespread damaging winds. Locally heavy rain could also cause
some temporary minor flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorm chances continue Saturday, with the greatest chance
over northeast Iowa into southwest Wisconsin. While a few
stronger storms can't be ruled out, the greater risk for severe
storms will be found south of the local area.

Additional small chances for thunderstorms will continue Sunday
through Tuesday, and then again next Thursday. At this time, the
main threat from any storms appears to be lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is looking more probable in the 4-10 pm window,
especially near and south of interstate 90.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

baumgardt

In the hours before

Local storm report, Jun 16, 6:46 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
646 PM CDT FRI JUN 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             ARCADIA                 44.25N 91.49W
06/16/2017  E1.25 INCH       TREMPEALEAU        WI   PUBLIC

            HALF DOLLAR HAIL REPORTED IN ARCADIA AROUND
            613 PM. RELAYED VIA WKBT.

&&
Local storm report, Jun 16, 6:49 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
649 PM CDT FRI JUN 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             3 SSE ELK CREEK         44.39N 91.38W
06/16/2017  E1.75 INCH       TREMPEALEAU        WI   PUBLIC

            HAIL DAMAGE TO VEHICLES AND CROPS REPORTED.

&&

MH
Local storm report, Jun 16, 7:06 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
706 PM CDT FRI JUN 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND GST     2 E LA CROSSE           43.82N 91.19W
06/16/2017  M54 MPH          LA CROSSE          WI   OFFICIAL NWS OBS

            MEASURED AT THE NWS OFFICE ON LA CROSSE
            RIDGE.

&&
Special weather statement, Jun 16, 7:08 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service La Crosse WI
708 PM CDT Fri Jun 16 2017

WIZ029-034-042>044-053-170200-
Clark-Jackson-Monroe-Juneau-Adams-Vernon-
Including the cities of Neillsville, Black River Falls, Sparta,
Tomah, Mauston, Friendship, and Viroqua
708 PM CDT Fri Jun 16 2017

...Strong to Severe Storms Moving into Central Wisconsin...

Through 9 PM...strong to severe thunderstorms over far western
Wisconsin along the Mississippi River will continue moving east.
The storms will head into central Wisconsin through 9 pm.

Large hail and damaging winds have been reported with many of the
storms this evening. Lightning will be common.

If you have outdoor plans this evening, be weather aware. Know a
place to shelter in a sturdy building and get there if storms
approach.
Local storm report, Jun 16, 7:14 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
714 PM CDT FRI JUN 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND GST     1 NNE FRENCH ISLAND     43.88N 91.26W
06/16/2017  M49 MPH          LA CROSSE          WI   ASOS

            ASOS STATION LSE, LA CROSSE REGIONAL
            AIRPORT.

&&

DB
Local storm report, Jun 16, 7:15 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
715 PM CDT FRI JUN 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             INDEPENDENCE            44.36N 91.42W
06/16/2017  E2.50 INCH       TREMPEALEAU        WI   PUBLIC

            HAIL SIZE ESTIMATED FROM PHOTO. TIME
            ESTIMATED FROM RADAR.

&&

MH

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:04 PM CDTSevere Thunderstorm WarningARXJackson41 min
Jun 16, 7:26 PM CDTSevere Thunderstorm WarningARXLa Crosse, Monroe, Vernon49 min
Jun 16, 7:44 PM CDTSevere Thunderstorm WarningARXCrawford, Grant, Richland, Vernon48 min
Jun 16, 9:18 PM CDTSpecial Weather StatementARXCrawford, Grant57 min
Jun 16, 10:11 PM CDTSpecial Weather StatementARXGrant34 min
Jun 16, 10:16 PM CDTSevere Thunderstorm WarningARXGrant33 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.